Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 398, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2011, 4:26 PM CDT for 5 counties in Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2011, 4:26 PM CDT (21:26 UTC)
- Expired
- Oct 18, 2011, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 111 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
452 WUUS54 KOHX 182126 SVROHX TNC035-141-175-177-185-182215- /O.NEW.KOHX.SV.W.0398.111018T2126Z-111018T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 426 PM CDT TUE OCT 18 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN VAN BUREN COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL WARREN COUNTY IN MIDDLE TENNESSEE... WHITE COUNTY IN MIDDLE TENNESSEE... WEST CENTRAL CUMBERLAND COUNTY IN MIDDLE TENNESSEE... * UNTIL 515 PM CDT * AT 423 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MCMINNVILLE...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SPENCER... DOYLE... SPARTA... PLEASANT HILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE HAIL. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY FROM WINDOWS! IF TIME ALLOWS...PUT YOUR AUTOMOBILES INTO A CARPORT OR GARAGE. && LAT...LON 3614 8529 3593 8507 3563 8562 3573 8574 TIME...MOT...LOC 2126Z 227DEG 28KT 3573 8560 $$ FORECASTER: 55
2 follow-up statements
123
WWUS54 KOHX 182146
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
446 PM CDT TUE OCT 18 2011
TNC177-182154-
/O.CAN.KOHX.SV.W.0398.000000T0000Z-111018T2215Z/
WARREN TN-
446 PM CDT TUE OCT 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARREN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTHEAST AND OUT OF
THE WARNED AREA.
LAT...LON 3593 8507 3572 8553 3576 8560 3577 8561
3578 8560 3578 8561 3579 8560 3581 8563
3614 8529
TIME...MOT...LOC 2144Z 227DEG 28KT 3586 8547
$$
TNC035-141-175-185-182215-
/O.CON.KOHX.SV.W.0398.000000T0000Z-111018T2215Z/
PUTNAM TN-VAN BUREN TN-WHITE TN-CUMBERLAND TN-
446 PM CDT TUE OCT 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CUMBERLAND...WHITE...NORTHWESTERN VAN BUREN AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 515 PM CDT...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO GOLF BALL SIZE.
THIS STORM WAS LOCATED 7 MILES SOUTH OF SPARTA...MOVING NORTHEAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
SPARTA AND PLEASANT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3593 8507 3572 8553 3576 8560 3577 8561
3578 8560 3578 8561 3579 8560 3581 8563
3614 8529
TIME...MOT...LOC 2144Z 227DEG 32KT 3586 8547
$$
STEIGERWALDT136
WWUS54 KOHX 182206
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT TUE OCT 18 2011
TNC035-141-175-185-182216-
/O.EXP.KOHX.SV.W.0398.000000T0000Z-111018T2215Z/
PUTNAM TN-VAN BUREN TN-WHITE TN-CUMBERLAND TN-
506 PM CDT TUE OCT 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CUMBERLAND...
WHITE...NORTHWESTERN VAN BUREN AND SOUTHEASTERN PUTNAM COUNTIES WILL
EXPIRE AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3593 8507 3572 8553 3576 8560 3577 8561
3578 8560 3578 8561 3579 8560 3581 8563
3614 8529
TIME...MOT...LOC 2206Z 227DEG 32KT 3598 8532
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:49 PM CDT, 37 minutes earlier.
Area forecast discussion, Oct 18, 3:49 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT TUE OCT 18 2011 .DISCUSSION...STRONG COLD FRONT CURRENTLY WORKING ITS WAY ACROSS EASTERN MIDDLE TENNESSEE THIS AFTERNOON, WITH SCATTERED THUNDERSTORMS POPPING UP ALONG AND AHEAD OF THE FRONT. LARGE TEMPERATURE AND DEW POINT DISCONTINUITY ACROSS THE FRONT, WITH LIGHTER, NON-CONVECTIVE PRECIPITATION MOVING INTO PARTS OF THE MID STATE BEHIND THE FRONT. LOOK FOR ARCTIC AIR MASS TO BLANKET THE MID STATE OVERNIGHT, WITH ADDITIONAL, MAINLY LIGHT RAIN LASTING OVERNIGHT AND INTO TOMORROW AS DEEPER MOISTURE WRAPS AROUND THE SURFACE AND UPPER LOW. GFS SHOWS CONTINUED CYCLOGENESIS DURING THE NEXT 48 HRS AS THE LOW TRACKS NORTHEASTWARD TOWARD THE EASTERN GREAT LAKES. EXPECT LOW CEILINGS TO LAST INTO THURSDAY MORNING BEFORE DRIER AIR FINALLY WORKS ITS WAY INTO MIDDLE TENNESSEE. LOOK FOR MUCH COOLER WEATHER THIS UPCOMING WEEK, WITH SOME READINGS DROPPING INTO THE 30'S WEDNESDAY NIGHT THROUGH SATURDAY NIGHT BEFORE TEMPERATURES START TO WARM UP. DON'T EXPECT ANY FREEZING TEMPERATURES DURING THAT STRETCH, BUT FROST IS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 43 52 42 55 / 90 60 30 20 CLARKSVILLE 40 51 40 57 / 90 50 40 20 CROSSVILLE 45 49 36 51 / 90 70 30 20 COLUMBIA 43 53 40 57 / 80 50 20 0 LAWRENCEBURG 42 53 38 58 / 70 40 20 0 WAVERLY 41 52 40 57 / 80 40 30 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Oct 18, 3:35 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT TUE OCT 18 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 335 PM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND EVENING, AND IS EXPECTED TO PRODUCE SCATTERED SEVERE STORMS GENERALLY EAST OF INTERSTATE 65. LARGE HAIL AND DAMAGING STRAIGHT LINES WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Oct 18, 3:28 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MURFREESBORO 35.85N 86.39W
10/18/2011 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:39 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 N MURFREESBORO 35.90N 86.39W
10/18/2011 E65 MPH RUTHERFORD TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:41 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MANCHESTER 35.47N 86.08W
10/18/2011 E1.75 INCH COFFEE TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:47 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 SW MURFREESBORO 35.81N 86.45W
10/18/2011 E2.50 INCH RUTHERFORD TN TRAINED SPOTTER
REPORTED AT BARFIELD. ALSO...LOCAL TV STATION HAS
PICTURES OF TENNIS BALL SIZED HAIL IN RUTHERFORD COUNTY
AREA.
&&
HSTEIGERLocal storm report, Oct 18, 3:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 10 S LEBANON 36.07N 86.32W
10/18/2011 E1.00 INCH WILSON TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 4:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL TULLAHOMA 35.37N 86.22W
10/18/2011 E2.75 INCH COFFEE TN TRAINED SPOTTER
THE HAIL PRODUCED LOTS OF DAMAGE TO CARS AND ROOFS
&&
HSTEIGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:32 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 19 more | 58 min |
| Oct 18, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Oct 18, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 64 min |
| Oct 18, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 14 min |
| Oct 18, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 41 min |
| Oct 18, 3:21 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 18 more | 54 min |
| Oct 18, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Wilson | 43 min |
| Oct 18, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 57 min |
| Oct 18, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 20 min |
| Oct 18, 3:43 PM CDT | Tornado Warning | OHX | Grundy, Warren | 32 min |
| Oct 18, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
| Oct 18, 4:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 37 min |
| Oct 18, 4:36 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 24 min |
| Oct 18, 5:00 PM CDT | Special Weather Statement | OHX | Bedford | 45 min |
| Oct 18, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 26 min |
| Oct 18, 6:02 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Oct 18, 6:23 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Van Buren, Warren and 1 more | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.